Top answers from doctors based on your search:
Disclaimer

antidepressants that cause diarrhea

A 29-year-old male asked:
Dr. Aaron Ament
58 years experience Psychiatry
Confusing: most people would rather not have diarrhea or soft stools, and constipation might mean everything from less frequent stools to inability to have a bow ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 49-year-old female asked:
Dr. Thomas Heston
29 years experience Family Medicine
Yes: Yes, an asthma attack can put stress on the intestines and with an asthmatic cough cause vomiting. Sounds like you have several things going on that n ... Read More
1
1 thank
Dr. Richard Williams
18 years experience Pharmacy
Yes but: Though asthma may cause vomiting, your history over the past 2 months is more lokely the cause. I turst your physician has discussed thsi issue with ... Read More
A 29-year-old member asked:
Dr. Kevin Considine
30 years experience Family Medicine
Depends: Diarrhea as well as abdominal cramping is a very common side effect of escitalopram. For many people that take it, this side effect lessens and diaspp ... Read More
2
2 thanks
Dr. Bassam Amawi
49 years experience Psychiatry
Take it after food: And eventually , u may get used to it.
A 33-year-old female asked:
Dr. Mohammed Younus
31 years experience Psychiatry
Absorbed: Continue to take your medications, diarrhea does not affect absorption of medications
1
1 thank
A 29-year-old male asked:
Dr. Aaron Ament
58 years experience Psychiatry
Hard to tell: if diarrhea & frequent stools were the result of stress and anxiety, the change may be a result of an antidepressant working. But ask a provider w ... Read More
A 23-year-old female asked:
Dr. Heidi Fowler
25 years experience Psychiatry
GI upset: There is a possibility that an increased dose led to GI symptoms. However, Lexapro is usually pretty well tolerated. The cause of the GI upset may not ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Elizabeth Finley-Belgrad
34 years experience Child Psychiatry
Not yet: i would stop all dairy, increase water intake, 500mg mg citrate(natural calm is a good product(form amazon, walmart) 2x /d and give it a few days, if ... Read More
1
1 thank
A 18-year-old female asked:
Dr. Alfredo Soto
26 years experience Psychiatry
Seek help: Sometimes stomach problems can be side effects of medications used for anxiety and depression. However, for some people, stomach problems can also be ... Read More
9
9 thanks
A 42-year-old male asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Unlikely: Older antidepressants were perhaps a smidgeon likely to cause them due to constipation if left untreated. Thirty years in psychiatry and i've never e ... Read More
A 25-year-old female asked:
Dr. Mohammed Parvez
14 years experience Internal Medicine
Diarrhea: You are having severe diahrea which requires urgent evaluation by the doctor. First of all, hydrate your self well. Hold off all medicine until you ge ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month